U.S. doctors online nowAsk doctors free
Houma, LA
A 17-year-old male asked:

on 50 mcg of synthroid (thyroxine) for mild hypothyroidism. i also have high blood press and tachycardia. in on topeol for. could synthroid (thyroxine) cause cardiac effects?

2 doctor answers5 doctors weighed in
Dr. Su Fairchild
Integrative Medicine 24 years experience
Depends: Depends on what your body is doing with the synthroid (thyroxine). Consider finding a good integrative medicine doctor to help you. Can search acam for list of integrative medicine doctors near you.
Dr. Quang Nguyen
Specializes in Endocrinology
Unlikely: Synthroid (thyroxine) can cause high blood pressure and tachycardia if the dose is too high. The only way to prove this is to check your thyroid level. If the level is normal, i would look for another etiology for the symptoms above. Synthroid (thyroxine) 50 mcg is a very low dose and is unlikely to be the cause for your symptoms. See your doc to get your labs check. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 5, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.